MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NEUROMASTER G1; EVOKED RESPONSE ELECTRIC STIMULATOR (MEE-2000A MAIN UNIT)

NIHON KOHDEN CORPORATION NEUROMASTER G1; EVOKED RESPONSE ELECTRIC STIMULATOR (MEE-2000A MAIN UNIT)
Model Number DC-200B
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that after launching the program, they had trouble increasing the stimulation intensity on this intraoperative monitoring (iom) system using the dial; it did not respond.However, they could manually adjust it by typing in the value or using the arrows.The system did not display the impedance check, and when they started the auto-sequencing, it did not show any waveforms.The customer stopped the auto-sequencing and received an error message saying it took too long to stop the stimulation.Even after replacing the stimulator box, amplifier box, and cables, the problem continued.The customer tried restoring and importing protocols from another system, but the issue persisted.Technical support is attempting to gather logs.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the mee-2000a: pc: model #: a/dell-5500-lt, serial #: (b)(6), device manufacturer data: 01/21/2021 (jan.21, 2021), unique identifier (udi) #: (b)(4), returned to nihon kohden: not returned.Stimulator box: model: ni sn: (b)(6), device manufacturer date: ni, unique identifier (udi) #: , returned to nihon kohden: not returned.Amplifier box: model: ni, sn: (b)(6), device manufacturer date: ni, unique identifier (udi) #:, returned to nihon kohden: not returned.
 
Event or Problem Description
The customer reported that after launching the program, they had trouble increasing the stimulation intensity on this intraoperative monitoring (iom) system using the dial; it did not respond.No reports of patient harm.The mee system measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that after launching the program, they had trouble increasing the stimulation intensity on this intraoperative monitoring (iom) system using the dial; it did not respond.However, they could manually adjust it by typing in the value or using the arrows.The system did not display the impedance check, and when they started the auto-sequencing, it did not show any waveforms.The customer stopped the auto-sequencing and received an error message saying it "took too long to stop the stimulation." even after replacing the stimulator box, amplifier box, and cables, the problem continued.The customer tried restoring and importing protocols from another system, but the issue persisted.Technical support (ts)is attempting to gather logs.No patient, no injury, or any adverse event was reported.Investigation summary: our nihon kohden nk ts team attempted to gather logs and were unable to retrieve them.Instead, the customer requested to return the device for evaluation and repair, as the hdd (hard disk drive) was suspected to be damaged and/or in need of repair.The device, (a/dell-5500-lt, serial number: (b)(6)), was returned and evaluated.During evaluation of the device, nk repair center confirmed that the dial did not change during stimulation testing, due to an issue with the hard disk drive (hdd) component.Further test showed that nk could not stop the test, and the error code stated by customer was correct.Nk recommended having the unit re-imaged.The customer agreed, we repaired the device, and it was then dispositioned for shipment to the customer.Nk confirmed the reported issue was due to damage to the hdd, (either due to wear and tear damage and/or corruption of the sensitive component), causing the reported stimulation issue.In this case, the device has aged approximately 3 (three) years.Aging devices and their components are susceptible to wear and tear damage from use, handing, and degradation overtime.The most probable cause can be attributed to damage, (from wear and tear damage to the hdd overtime).However, it is also probable that the hdd could have been corrupted and corruption is known to cause damage to sensitive hdd components.Corruption is typically caused, due to a power related issues at the facility (such as power outages, power surges, or power issues) and/or due to unexpected shutdowns, (due to user errors).Based on the review of device history and facility trending, a significant trend that would warrant any corrective action or any further action has not been observed and no further action is required.We resolved the issue through repair of the device, per the customer's request.Trending will continue to be monitored.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: d10.Attempt # 1: 06/26/2024 emailed the customer for all information in the ni list above: no reply was received.Attempt # 2: 07/09/2024 emailed the customer for all information in the ni list above: no reply was received.Attempt # 3: 07/15/2024 emailed the customer for all information in the ni list above: the customer replied with only part of the information.Additional device information: d10 concomitant medical device: the following devices were used in conjunction with the mee-2000a: pc: model #: a/dell-5500-lt.Serial #: (b)(6).Device manufacturer data: 01/21/2021 (jan.21, 2021).Unique identifier (udi) #: ni.Returned to nihon kohden: 07/18/2024 (july 18, 2024).Stimulator box.Model: ni.Sn: ni.Device manufacturer date: ni.Unique identifier (udi) #: returned to nihon kohden: not returned.Amplifier box.Model: ni.Sn: ni.Device manufacturer date: ni.Unique identifier (udi) #: returned to nihon kohden: not returned.Additional information: b4 date of this report.D9 device available for evaluation.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer.H6 event problem and evaluation codes.H11 additional manufacturer narrative.Udi related data quality updates.Corrected information: d4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, applicable to the unique device identifier (udi) information of the fda form 3500a.
 
Event or Problem Description

Brand Name
NEUROMASTER G1
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR (MEE-2000A MAIN UNIT)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key19752271
Report Number8030229-2024-04362
Device Sequence Number21118422
Product Code GWF
UDI-Device Identifier04931921118054
UDI-Public(01)04931921118054(21)14
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDC-200B
Device Catalogue NumberDC-200BA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLIFER; AMPLIFER; STIMULATOR; STIMULATOR
Patient SexUnknown